- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Recently Accepted Articles ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 727923, 8 pages
Refinements of Hardy-Type Inequalities
College of Science and Technology, North China Electric Power University, Baoding, Hebei 071051, China
Received 18 April 2013; Accepted 19 July 2013
Academic Editor: Wenchang Sun
Copyright © 2013 Jingfeng Tian and Yang-Xiu Zhou. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Using Hu Ke's inequality, which is a sharped Hölder's inequality, we present some new refinements of Hardy-type inequalities proposed by Imoru.
Let , , . Then the famous Hardy's inequality [1, Theorem 319] reads as where is nonnegative and homogeneous of degree −1. The sign of the inequality in (1) is reversed if . The special cases of inequality (1) are the subject of the following theorem, which is also due to Hardy et al. [1, Theorem 330].
Theorem A. Let be nonnegative and Lebesgue integrable on or for every , according to or . Then
where The signs of the inequalities are reversed if .
As is well known, inequalities (2) play a very important role in both theory and applications. Ever since Hardy discovered inequalities (2), they have been studied by many authors, who either reproved them using various techniques or improved, generalized, and applied them in many different ways (see e.g. [2–22] and references therein). For further remarks concerning the improvements and properties of inequalities (2) and their generalizations, see for example,  or .
In the year 1977, Imoru  obtained the following integral inequalities which are related to Hardy's (see Theorem A).
Theorem B. Let be continuous and nondecreasing on with , for and . Let be nonnegative and Lebesgue integrable with respect to on or on according to or , where , . Suppose If , then with both signs of inequalities reversed if .
Later, in 1981, Chan in  derived several exponential generalizations of the Imoru's inequalities (5). In 1985, Imoru in  presented further extensions of (5). Moreover, in 1988, Yang et al.  gave some new generalizations of (5). Recently, Oguntuase and Imoru in  obtained other generalizations of the Yang et al.'s results.
The main purpose of this work is to give some improvements of inequalities (5) by using Hu Ke's inequality which is a sharp Hölder's inequality.
2. A Set of Lemmas
In this section, we will prove lemmas, which play crucial roles in proving our main results.
Lemma 1 (see  Hu Ke's inequality). Let , and be integrable functions defined on and for all , and let . Then where .
Lemma 2 (see ). Let , and be integrable functions defined on and for all , let , and let . Then where .
Lemma 3. Let be continuous and nondecreasing on . Let and be integrable functions and , for all , and let be nondecreasing. If , then where . If , then where .
Lemma 4. Let be continuous and nondecreasing on with , for and . Let , , and , be nonnegative and Lebesgue integrable with respect to on or on according to or , where , , and let for all , . Suppose If , then
where is as in Theorem B, . If , then
where is as in Theorem B, .
Lemma 5. With notation as in Lemma 4, one has the results as follows. If , then If , then
Lemma 6 (see ). If , , or , then The inequality is reversed for .
3. Refinements of Hardy-Type Inequalities
Theorem 7. Let be continuous and nondecreasing on with , for and . Let , and be nonnegative and Lebesgue integrable with respect to on or on according to or , where , , and let for all , . Suppose is as in Theorem B. If , then where , , If , then where , ,
Proof. We only prove the case ; the proof of case is similar.(i) When , by using the nondecreasing property of , we have and hence from which and from inequality (12) we have, on using integration by parts,
Combining inequalities (16), (20), and (29) yields inequality (21).(ii) When , by the same method as in case (i), we obtain and hence from which and from inequality (13) we have, on using integration by parts,
The authors would like to express hearty thanks to the anonymous referees for their great efforts to improve this paper. This work was supported by the NNSF of China (Grant no. 61073121) and the Fundamental Research Funds for the Central Universities (Grant no. 13ZD19).
- G. H. Hardy, J. E. Littlewood, and G. Pólya, Inequalities, Cambridge University Press, Cambridge, UK, 2nd edition, 1952.
- L.-Y. Chan, “Some further extensions of Hardy's inequality,” Canadian Mathematical Bulletin, vol. 24, no. 4, pp. 393–400, 1981.
- A. Čižmešija, J. Pečarić, and L.-E. Persson, “On strengthened Hardy and Pólya-Knopp's inequalities,” Journal of Approximation Theory, vol. 125, no. 1, pp. 74–84, 2003.
- Y. Deng, S. Wu, and D. He, “A sharpened version of Hardy's inequality for parameter ,” Journal of Inequalities and Applications, vol. 2013, p. 63, 2013.
- K. Hedayatian and L. Karimi, “On convexity of composition and multiplication operators on weighted Hardy spaces,” Abstract and Applied Analysis, vol. 2009, Article ID 931020, 9 pages, 2009.
- C. O. Imoru, “On some integral inequalites related to Hardy's,” Canadian Mathematical Bulletin, vol. 20, no. 3, pp. 307–312, 1977.
- C. O. Imoru, “On some extensions of Hardy's inequality,” International Journal of Mathematics and Mathematical Sciences, vol. 8, no. 1, pp. 165–171, 1985.
- M. Krnić, J. Pečarić, and P. Vuković, “On some higher-dimensional Hilbert's and Hardy-Hilbert's integral inequalities with parameters,” Mathematical Inequalities & Applications, vol. 11, no. 4, pp. 701–716, 2008.
- K. Krulić, J. Pečarić, and L.-E. Persson, “Some new Hardy type inequalities with general kernels,” Mathematical Inequalities & Applications, vol. 12, no. 3, pp. 473–485, 2009.
- J. A. Oguntuase and C. O. Imoru, “New generalizations of Hardy's integral inequality,” Journal of Mathematical Analysis and Applications, vol. 241, no. 1, pp. 73–82, 2000.
- D. T. Shum, “On integral inequalities related to Hardy's,” Canadian Mathematical Bulletin. Bulletin Canadien de Mathématiques, vol. 14, pp. 225–230, 1971.
- J. Tian, “Extension of Hu Ke's inequality and its applications,” Journal of Inequalities and Applications, vol. 2011, p. 77, 2011.
- J. Tian, “Inequalities and mathematical properties of uncertain variables,” Fuzzy Optimization and Decision Making, vol. 10, no. 4, pp. 357–368, 2011.
- J. Tian, “Property of a Hölder-type inequality and its application,” Mathematical Inequalities and Applications, vol. 16, no. 3, pp. 831–841, 2013.
- J. Tian and X. M. Hu, “A new reversed version of a generalized sharp Hölder's inequality and its applications,” Abstract and Applied Analysis, vol. 2013, Article ID 901824, 9 pages, 2013.
- J. Tian and X. M. Hu, “Refinements of generalized Hölder's inequality,” Journal of Mathematical Inequalities. In press.
- J. Tian and S. Wang, “Refinements of generalized Aczel's inequality and Bellman's inequality and their applications,” Journal of Applied Mathematics, vol. 2013, Article ID 645263, 6 pages, 2013.
- S. H. Wu, “Generalization of a sharp Hölder's inequality and its application,” Journal of Mathematical Analysis and Applications, vol. 332, no. 1, pp. 741–750, 2007.
- S. Wu, “A new sharpened and generalized version of Hölder's inequality and its applications,” Applied Mathematics and Computation, vol. 197, no. 2, pp. 708–714, 2008.
- S. Wu, “On the weighted generalization of the Hermite-Hadamard inequality and its applications,” The Rocky Mountain Journal of Mathematics, vol. 39, no. 5, pp. 1741–1749, 2009.
- S. Wu and L. Debnath, “Generalizations of Aczél's inequality and Popoviciu's inequality,” Indian Journal of Pure and Applied Mathematics, vol. 36, no. 2, pp. 49–62, 2005.
- B. Yang, Z. Zeng, and L. Debnath, “On new generalizations of Hardy's integral inequality,” Journal of Mathematical Analysis and Applications, vol. 217, no. 1, pp. 321–327, 1998.
- E. F. Beckenbach and R. Bellman, Inequalities, Springer, New York, NY, USA, 1983.
- D. S. Mitrinović, J. E. Pečarić, and A. M. Fink, Classical and New Inequalities in Analysis, Kluwer Academic, Dordrecht, The Netherlands, 1993.
- K. Hu, “On an inequality and its applications,” Scientia Sinica. Zhongguo Kexue, vol. 24, no. 8, pp. 1047–1055, 1981.
- J. Tian, “Reversed version of a generalized sharp Hölder's inequality and its applications,” Information Sciences, vol. 201, pp. 61–69, 2012.